Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What causes starbursts in vision?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 101 Questions
Dear Sir My name is XXXX. I am from India I had a bout of severe red eye a few months ago. I used OTC eye drops to get the red out. Recently since a month or so, i am seeing starbursts at night around bright lights like camera flash, headlights ets. I guess i have excessively used eye drops. Please suggest eye drops/treatment for my problem Thanks
Posted Mon, 24 Mar 2014 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 16 hours later
Brief Answer: 2 possibilities Detailed Answer: Dear XXXXXXX Thanks or the query. There are two possibilities for your symptoms. 1) You could have developed keratitis (inflammation of cornea) of the eye. It is a common occurrence after an attack of red eye. 2) You could have developed increased intraocular pressure. This occurs due to overuse of steroid eye drops. The treatment for these problems is entirely different. I would suggest you to consult an eye specialist and get back to me. Hope you recover soon. Best regards, Dr.Mihir Shah
Above answer was peer-reviewed by
Follow-up: What causes starbursts in vision? 0 minute later
Sir. I am travelling for a few days. Can u suggest any temporary remedies please. Thanks
Answered by Dr. Mihir Shah 8 minutes later
Brief Answer: Temporary measures Detailed Answer: Dear XXXXXXX For the time being avoid exposure to sunlight. Use artificial tears (Refresh tears eye drops) four times per day. It should give some relief. Best regards, Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor